MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II COCR CR NP FEMORAL COMP SZ 8 LEFT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GEN II COCR CR NP FEMORAL COMP SZ 8 LEFT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71420014
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Sepsis (2067); Injury (2348)
Date of Event 06/09/2011
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented acute sepsis on the knee.Revision surgery was performed to remove femoral, tibial and patellar components as well as associated cement.Antibiotic beads were implanted.
 
Additional Manufacturer Narrative
The associated genesis ii cobalt chrome femoral component, genesis ii cemented tibial base plate, genesis ii resurfacing patellar component and genesis ii articular liner were not returned for evaluation.Therefore a product analysis could not be performed.However, device details were provided.The manufacturing records and complaint history review was conducted.The review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.The devices were sterilized according to sterilization release documentation from quality control.There is no information that would suggest the devices failed to meet specifications.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.A clinical evaluation noted that based on medical documentation, the recurrent/persistent left knee joint infection/mrsa most likely resulted from the reported hematogenous spread secondary to chronic skin lesions and was the root cause of the revisions and associated complications.The patient impact beyond the reported ongoing pain, multiple surgical interventions and required antibiotic therapies secondary to persistent/chronic knee joint infections and a traumatic injury cannot be determined, as the 3rd revision indicated mssa positive cultures.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.

Brand Name
GEN II COCR CR NP FEMORAL COMP SZ 8 LEFT
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7921491
Report Number1020279-2018-01973
Device Sequence Number19229031
Product Code JWH
UDI-Device Identifier03596010205506
UDI-Public03596010205506
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2011
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2017
Device Catalogue Number71420014
Device Lot Number07GM19203
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR